fb pixel
Search
Close this search box.

International Callers Dial 1-310-205-0808

Search
Close this search box.

International Callers Dial 1-310-205-0808

Norco Overdose

Table of Contents

Norco overdose is usually caused by using too much of the narcotic, whether accidentally or intentionally, leading to an overdose. This can cause cardiac arrest or even death. The hydrocodone component of the medication is an opioid analgesic and can cause difficulty breathing and extreme drowsiness. Norco also contains acetaminophen, a painkiller that can cause liver failure if taken in high doses. Norco overdose symptoms manifest differently in patients and depend on several factors. These can include how much was taken, how the body metabolizes the drug, and whether it was taken in combination with other substances such as alcohol, other prescription drugs, or illicit drugs. As with other narcotic medications, regular use can lead to tolerance even over a relatively short-term period. Once this develops, the prescribed dosage is no longer effective at treating pain. Increasing a dose of Norco without a doctor’s permission can lead not only to overdose but to dependence as well.

Immediate Treatment for Norco Overdose is Essential

Overdose symptoms can be attributed to both hydrocodone and acetaminophen. Too much hydrocodone can cause a slowed heart rate, low blood pressure, difficulty breathing, cold and clammy skin, extreme drowsiness, which can progress to coma, cardiac arrest, and death. Too much acetaminophen leads to symptoms such as:

  • dark urine
  • yellowing of the skin and whites of the eyes
  • low blood sugar
  • bleeding
  • nausea
  • confusion
  • vomiting
  • diarrhea
  • liver failure
  • sweating
  • loss of appetite
  • irritability
  • Overdose and death.

Prompt medical treatment is essential in the case of a Norco overdose. If the overdose is recent, doctors may induce vomiting, pump the stomach, or use activated charcoal, so the body doesn’t absorb the Norco. An antagonist drug such as naloxone is commonly used to counteract the effects of a hydrocodone overdose.

Where to Get Help for Norco Addiction

Overdose can happen among those with a legitimate prescription for Norco and by those who misuse or abuse it. Waismann Method of rapid detox treats Norco addiction safely and humanely. We know most of our patients didn’t intend to become addicted, and we strive to provide outstanding, compassionate care that keeps your dignity intact. Our medical procedure is performed in an accredited hospital, where you are in the comfort of your private room for a few days. We use intravenous medication to assist patients through the withdrawal process. Our medical director is multi board-certified and has almost 20 years of experience with rapid detox and other forms of opiate detoxification. When anesthesia assisted rapid detox is applied, the withdrawal syndrome phase is accelerated and occurs while the patients are sedated. They awake opiate-free without awareness of withdrawal symptoms that occurred. Our exclusive recovery center, Domus Retreat, is also available to assist patients through the transitional period while receiving around the clock care. Here, they’re offered individually prepared meals, biofeedback therapy, massage, and individual counseling.

The goal at Domus retreat is for clients to regain both mental and physical strength before returning home and resuming their lives. Some individuals are only required to remain a few days at the retreat, while others choose to stay longer to work on pain management, anxiety, depression, trauma, or other issues. Domus will adapt the program to each individual’s needs.

More To Explore

Brain Injury After Overdose: A Hidden Epidemic

The opioid crisis is one of the most pressing public health emergencies in both the United States and Canada. However, beneath the surface lies an under-recognized consequence: brain injuries...